Thunderstorm Wind, Lonoke
- When
- July 23, 3:35 PM CST
- Where
- Lonoke County, 2 mi S of Ward
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 35.001, -91.970
A tree was blown down south of the Ward city limits.
A strong ridge of high pressure, which had covered Arkansas, shifted slightly to the west. This allowed more instability to develop in the hot, humid atmosphere over Arkansas.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
A strong ridge of high pressure, which had covered Arkansas, shifted slightly to the west. This allowed more instability to develop in the hot, humid atmosphere over Arkansas. Scattered thunderstorms occurred, and isolated storms became severe from the 23rd through the 25th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jul 23, 1:58 PM CST, 1 hour 37 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 258 PM CDT SAT JUL 23 2011 .DISCUSSION... UPPER LEVEL HIGH PRESSURE CONTINUES ACROSS THE AREA. THIS HIGH WILL BECOME MORE BROAD THROUGH THE DAY SUNDAY. ON MONDAY IT WILL REDEVELOP OVER THE SOUTHERN ROCKIES. THE CENTER OF THE HIGH THEN SPREADS TO THE EAST TUESDAY AND THROUGH THE END OF THE WEEK. SEVERAL SHORT WAVES WILL BE ABLE TO MOVE TROUGH THE AREA TONIGHT AND THROUGH MONDAY. THIS WILL BRING THE BEST CHANCES OF PRECIPITATION TO THE AREA IN THE AFTERNOONS. MORNING RAIN IS NOT OUT OF THE QUESTION EITHER AS WE HAD A PERSISTENT AREA SET UP IN THE SOUTH THIS MORNING AND DROP 2 TO 3 INCHES OF RAINFALL. HOT TEMPERATURES WILL CONTINUE ON SUNDAY WITH HEAT INDICES 105 TO 110. CONTINUED THE HEAT ADVISORY INTO SUNDAY EVENING. TUESDAY AND WEDNESDAY LOOK TO BE DRY WHILE UNDERNEATH HIGH PRESSURE. MOISTURE RETURNS ON FRIDAY AS THE HIGH PRESSURE MOVES EAST OF ARKANSAS. WILL BRING IN SMALL CHANCES OF SHOWERS AND THUNDERSTORMS FRIDAY AND SATURDAY. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 77 97 76 96 / 20 30 30 30 CAMDEN AR 76 98 76 97 / 30 40 30 30 HARRISON AR 76 99 75 93 / 20 30 20 30 HOT SPRINGS AR 77 99 76 98 / 30 30 30 30 LITTLE ROCK AR 78 99 76 97 / 30 40 30 40 MONTICELLO AR 76 96 76 96 / 40 40 30 40 MOUNT IDA AR 77 100 76 99 / 20 30 20 30 MOUNTAIN HOME AR 76 98 75 93 / 20 30 20 30 NEWPORT AR 77 97 76 96 / 30 40 30 40 PINE BLUFF AR 77 98 76 96 / 30 40 30 40 RUSSELLVILLE AR 77 99 76 97 / 20 30 20 30 SEARCY AR 77 99 76 96 / 30 40 30 40 STUTTGART AR 77 98 77 96 / 30 40 30 40 && .LZK WATCHES/WARNINGS/ADVISORIES... HEAT ADVISORY UNTIL 8 PM CDT SUNDAY FOR ARKANSAS-BAXTER-BOONE- BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-CONWAY-DALLAS-DESHA- DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-INDEPENDENCE-IZARD- JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-MARION-MONROE- MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-PRAIRIE-PULASKI- SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-WOODRUFF-YELL. && 51
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 453 AM CDT SAT JUL 23 2011 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-241000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 453 AM CDT SAT JUL 23 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT A HEAT ADVISORY IS IN EFFECT FOR THE FORECAST AREA TODAY DUE TO CONTINUED HOT AND HUMID CONDITIONS. AFTERNOON HIGH TEMPERATURES WILL BE IN THE UPPER 90S TO AROUND 100...AND HEAT INDEX VALUES OF AROUND 105 DEGREES ARE EXPECTED. ISOLATED TO SCATTERED THUNDERSTORMS WILL AGAIN BE POSSIBLE ACROSS THE STATE TODAY. WHILE WIDESPREAD SEVERE STORMS ARE NOT EXPECTED...A FEW STORMS COULD BECOME SEVERE. DAMAGING WINDS WOULD BE THE GREATEST THREAT FROM ANY STRONG TO SEVERE STORMS TODAY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE HOT AND HUMID WEATHER CONDITIONS WILL CONTINUE THROUGH THE WEEKEND. AFTERNOON HIGH TEMPERATURES WILL REMAIN IN THE MID 90S TO UPPER 90S...WITH SOME LOCATIONS SEEING HIGHS OVER 100. THIS WILL CREATE DANGEROUS HEAT CONDITIONS...AND AFTERNOON HEAT INDEX VALUES WILL REACH AROUND 105 DEGREES AND ABOVE IN MANY LOCATIONS ACROSS THE STATE EACH DAY. ALSO...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE...MAINLY IN THE AFTERNOON TO EARLY EVENING HOURS. WHILE WIDESPREAD SEVERE WEATHER IS NOT EXPECTED...SOME STORMS COULD BECOME STRONG TO SEVERE...WITH DAMAGING WINDS THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 337 PM CDT SAT JUL 23 2011 ARZ003-012-232120- BOONE AR-NEWTON AR- 337 PM CDT SAT JUL 23 2011 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NEWTON AND SOUTHERN BOONE COUNTIES UNTIL 415 PM CDT... AT 335 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SHIRLEY MTN...OR 10 MILES NORTHEAST OF JASPER...AND MOVEMENT IS NEARLY STATIONARY. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... JASPER... WESTERN GROVE... VALLEY SPRINGS... PRUITT... PIERCETOWN... OLVEY... ERBIE... CARVER... MT SHERMAN... MARBLE FALLS... HASTY... GAITHER... BELLEFONTE... THE BASIN... SULPHUR MTN... SHIRLEY MTN... RALLY HILL... PILOT MTN... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3599 9328 3623 9316 3620 9292 3594 9296 TIME...MOT...LOC 2037Z 105DEG 4KT 3609 9304 227
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
341 PM CDT SAT JUL 23 2011
ARZ012-021-232125-
JOHNSON AR-NEWTON AR-
341 PM CDT SAT JUL 23 2011
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JOHNSON AND SOUTHWESTERN
NEWTON COUNTIES UNTIL 430 PM CDT...
AT 340 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR UPPER BUFFALO WILDERNESS AREA...OR 7 MILES
SOUTHWEST OF LOST VALLEY SP...MOVING SOUTHEAST AT 10 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
WALNUT... UPPER BUFFALO WILDERNESS AREA...
WAYTON... SWAIN... NAIL...
MOSSVILLE... DEER... CROSSROAD...
BOXLEY... TAYLOR MTN... SHILOH MTN...
RYKER... PAXTON KNOB... NATURAL BRIDGE...
MURRAY... LITTLE ROUND MTN... LIMESTONE...
HENDERSON MTN...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3588 9315 3570 9334 3585 9353 3588 9353
3589 9350 3592 9350 3593 9349 3595 9350
3597 9345 3604 9345 3605 9344
TIME...MOT...LOC 2041Z 311DEG 9KT 3594 9347
58SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
347 PM CDT SAT JUL 23 2011
ARZ012-232115-
NEWTON AR-
347 PM CDT SAT JUL 23 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN NEWTON COUNTY UNTIL
415 PM CDT...
AT 344 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PLEASANT HILL...OR 13 MILES SOUTH OF
JASPER...MOVING NORTHEAST AT 20 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
VENDOR... PELSOR... MT JUDEA...
LURTON... DEER... COWELL...
SPENCE JUNCTION... SASSAFRAS KNOB... RICKETTS MTN...
PLEASANT HILL... OWENS MTN... NATURAL BRIDGE...
MILLSAPS KNOB... KETCHERSIDE MTN... KENT MTN...
HUDSON MTN... HENDERSON MTN... FAIRVIEW REC AREA...
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
LAT...LON 3583 9294 3573 9309 3573 9320 3582 9330
3596 9307
TIME...MOT...LOC 2047Z 227DEG 15KT 3582 9313
58SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 410 PM CDT SAT JUL 23 2011 ARZ032-033-044-045-232155- FAULKNER AR-LONOKE AR-PULASKI AR-WHITE AR- 410 PM CDT SAT JUL 23 2011 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WHITE...CENTRAL FAULKNER...NORTHWESTERN LONOKE AND NORTHEASTERN PULASKI COUNTIES UNTIL 500 PM CDT... AT 405 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING MULTIPLE STRONG THUNDERSTORMS. ONE WAS LOCATED JUST NORTH OF CABOT...ONE WAS LOCATED OVER EL PASO AND ANOTHER 3 MILES NORTHWEST OF VILONIA. WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORMS AS WELL AS FREQUENT CLOUD TO GROUND LIGHTNING. * LOCATIONS IMPACTED INCLUDE... CONWAY... CABOT... WARD... VILONIA... SPRINGHILL... PICKLES GAP... MT VERNON... GREYSTONE... GREENBRIER... ENOLA... AUSTIN... SALTILLO... ROMANCE... OTTO... HOLLAND... HAMLET... FLOYD... EL PASO... THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 123 AND 131. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3505 9250 3534 9240 3518 9187 3492 9199 TIME...MOT...LOC 2108Z 110DEG 8KT 3503 9203 227
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 434 PM CDT SAT JUL 23 2011 ARZ012-013-022-023-232220- NEWTON AR-POPE AR-SEARCY AR-VAN BUREN AR- 434 PM CDT SAT JUL 23 2011 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN VAN BUREN...NORTHEASTERN POPE...SOUTHEASTERN NEWTON AND WESTERN SEARCY COUNTIES UNTIL 515 PM CDT... AT 430 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR STUMP MTN...OR 20 MILES SOUTHEAST OF JASPER. THIS STORM WAS NEARLY STATIONARY. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... WITTS SPRING... SMYRNA... POINT PETER... MOORE... MARSENA... IMO... EULA... DUFF... DABNEY... BOHANNON... TILLY... SNOWBALL... SILVER HILL... NOGO... CHIMES... BEN HUR... ZION HILL... WOOLUM REC AREA... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. LAT...LON 3602 9272 3562 9273 3563 9303 3596 9303 TIME...MOT...LOC 2134Z 266DEG 2KT 3578 9296 227
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 434 PM CDT SAT JUL 23 2011 ARZ044-045-232205- LONOKE AR-PULASKI AR- 434 PM CDT SAT JUL 23 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME WESTERN LONOKE AND CENTRAL PULASKI COUNTIES UNTIL 500 PM CDT... AT 430 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING SEVERAL STRONG THUNDERSTORMS AROUND LITTLE ROCK...INCLUDING THE LEVY...AMBOY...COLLEGE STATION AND MARCHE AREAS. THESE STORMS WERE NEARLY STATIONARY. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... SHERWOOD... N LITTLE ROCK ARPT... NORTH LITTLE ROCK... DWNTWN LITTLE ROCK... LITTLE ROCK ARPT... SYLVAN HILLS... PROTHRO JUNCTION... MCALMONT... MARCHE... LEVY... LAKEWOOD... CAMP ROBINSON... BURNS PARK... ARGENTA... ROSE CITY... GALLOWAY... CAMMACK VILLAGE... BASELINE... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN! LAT...LON 3491 9231 3482 9206 3466 9229 3483 9245 TIME...MOT...LOC 2134Z 230DEG 11KT 3482 9229 58
The Little Rock radar (KLZK), 32 km away, was scanning. The volume nearest the first event began at 21:34 UTC.
8 thunderstorm wind, 1 lightning. Local standard time, as filed.
A tree was blown down south of the Ward city limits.
EMS reported several trees were blown down along Arkansas Highway 5 east of Owensville.
Several large trees and limbs were blown down on U.S. 71.
A few large trees were blown down along Arkansas Highway 24.
Lightning struck a workshop, and the resulting fire caused heavy damage to the structure and its contents. Among the items destroyed were pieces of furniture that were being refinished and a motorcycle.
Trees were blown down along Arkansas Highway 5.
Several trees were blown down along Arkansas Highways 5 and 298.
A small tree was blown down on N. Main St. Small pieces of the roof were blown off a supermarket on E. Pine St.
Thunderstorm winds knocked down a tree onto County Road 20, blocking the road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2011Every state in 2011This day in weather historyWarnings in Arkansas, July 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 315241, 315218, 315244, 315223, 315093, 315487, 315489, 315501, 315505.